Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Having B12 deficiency, dizziness, heavy head and eyes and constipation. Taking mecobalamin Injection and Nurokind. Over dose?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 1945 Questions
B12 Deficiency,slight dizziness,heavy head,Eyes heavy (might be Dry Eyes),constipation,hietel hernia

I have been having heavy eyes and heavy head, and felt sleepy all the day,and constipation for a long time.
Met 2-3 Eye Specialists but not much relief, Used eye drops for dry eyes (carmellose Sodium Eye Drops) but only slight relief. met a gastroentroloist (for gas,constipation and burping) who did an endoscopy (Stomach biopsy) and detected Pyloeri Bacteria and have medication for a month. Altough as problem abated but the constipation remained. On talking about eye heaviness and sleepiness, a B12 Test was done. It came 160. I have been given medication for B12.
Two Doubts
Are the medication overdose :
1) mecobalamin Injection (1000 mcg )-- 5 shots with a ap of one day
2) Nurokind OD (1500 mcg) - for 3 months daily

Second should I consult a doctor for heavy dry eyes as well (is this related to B12 Deficiency or what, I have read that B12 Deficiency causes dry eyes).
As I Tried CCS drops but little relief was achieved.
(Can Permanent damage be done to Tear glands).
Is the constipation due to B12.
Plus how much time would it take to recover it has been more than a week now.(Shots of 2500 mcg and 8 days of tablet)

I suspect myself to be a little vitamin D deficient as well(A little muscular spasm and pain in joints/bone).
I am from India(abundant sunsine), Should sittin in sunsine for 30 minutes everyday solve the problem.
Posted Sat, 13 Jul 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 1 hour later
Welcome to healthcare Magic!
The vit B12 dose you have mentioned is not overdose but the usual dose to fill the deficient stores of the body and to XXXXXXX the daily requirement of the body.
Your heavy head and heavy eyes may be related to vitamin B12 deficiency itself or it may be also possible that you are having other vitamin deficiencies as well which is usually the case.
I would like you to take a general vitamin supplement besides the B12. Supradyn/A to Z etc are good supplements for this purpose.
Ensure a good balanced diet with milk/egg/fish/chicken whatever acceptable as source of Vit.B12, add daals, soya and protein supplements.
Also get complete blood counts and stool examination for ova and cysts to rule out parasite infection in the gut siphoning the nutrition from you as a cause.
Gurgaon is well lit place, I also live in the same city, I think if you go out for 20minutes a day you should not have vit.D deficiency.
To clear doubts you can get a vit.D levels also.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Follow-up: Having B12 deficiency, dizziness, heavy head and eyes and constipation. Taking mecobalamin Injection and Nurokind. Over dose? 32 minutes later
Hello Sir,
Thanks for a quick reply,Actually I was a Eggetarian earlier with little quantity of milk and eggs which might have caused the deficiency.
I have attached the cbc count,b12 result and thyroid result for reference.Could you please suggest if Stool test is required.
Could You please also provide the dosage and exact name of the multivitamin (I would get it at any drug store) you are telling about and till when should i take them (just concerned about side effect).
Also till when should i expect b12 recovery. (And should wait for other problems ie heavy head,heavy eyes,constipation to go away with recovery)
Is constipation related as well?

Eye Specialist couldn't find anything wrong wit eyes earlier(is it essential to re-consult them wit new info ).
Just concerned as i have left the job to prepare for UPSC examinations (Student at the moment) but with heavy eyes,dizziness,heavy head and sleepiness I am unable to do so.

Answered by Dr. Ram Choudhary 16 hours later
Welcome to healthcare Magic!
I have seen your reports.
Abnormalities- low vit.B12 and low mean corpuscular size(MCV) and borderline high Eosinophils.
The Vit. B12 levels get corrected in few days but the deficiency symptoms take weeks to go.
average 2-3 months time will be needed.
You should get the vit b12 levels and complete blood counts and a Peripheral blood smear study at the end of 3months.
You should review to eye specialist if you get redness, feeling of gritty sensation and any increased in dryness discomfort.
The name of vitamin supplements i have already given that is SUPRADYN.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor